Why is it not safe to drive after taking antiallergic drugs?
Hello, Why is it not safe to drive after taking antiallergic drugs? A literature search (MEDLINE and cross-references) was performed using the keywords driving and antihistamine. Sixteen studies using the on-the-road driving test during normal traffic were included in the review. Studies were double-blind and placebo-controlled and included a positive control. First- and second-generation antihistamines may significantly impair driving performance. What is the reason behind this?
@saptarshi As soon as allergy season hits, many people immediately reach for their allergy medication. Itchy eyes, sneezing, rashes – taking the right medication can quickly get rid of these irritating symptoms. However, these same drugs, called antihistamines, can come with side effects that make driving more dangerous than you realize. The good news is that for many adults, antihistamines don’t have any noticeable side effects. However, side effects can be problematic for some people, especially older adults or those with health issues. This is particularly true of first-generation antihistamines, which can cause marked sleepiness. This drowsiness is significant – some hospitals actually use certain antihistamines to help patients sleep.